Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
imapumpkin

Kinda Embarrassing Question

Recommended Posts

My POTS has been very bad lately since I lived all summer in a a very hot climate. A few weeks ago I moved back to the Northeast and and trying to regain my energy and normal function.

My embarrassing question is: can Dysautonomia, particularly POTS, cause tachycardia during/after orgasm or sexual activity? The last time I had an orgasm I experienced a heartbeat that felt like it was going to explode out of my ribcage. I know blood pressure and heart rate spike during climax but I'm in my 20s and have had plenty of orgasms in my life, but NOTHING like this. This was extremely uncomfortable and felt like my heart was hammering to get out of my chest. I know people with autonomic dysfunction get a racing heart from adrenaline and drugs like Novocaine because our autonomic nervous systems are sensitive to them...now I'm wondering if Oxytocin (chemical released in the brain during climax) is whats make my heart go nuts. I've known about my POTS for almost 3 years and have engaged in a healthy sex life since then, but this is the first time my heart's ever gone crazy. I know what a normal heartbeat feels like during climax and this was NOT normal.

Could this be related to the fact hat my POTS has been very bad lately?

Share this post


Link to post
Share on other sites

No need to be embarrassed :)

I haven't felt this way during climax, but I do feel like this after I work out. I imagine it being from an already charged up Nervous system, then activating it even more. Like its irritable, does that make sense?

When you talk about oxytocin, I had (excuse me for saying this) but the best orgasims while pregnant and nursing. And I know that oxytocin plays a huge role in pregnancy.. So who knows, maybe it's ramping up your orgasims? I suggest trying some breathing techniques after or during orgasims to soothe your heart :) I do them after work outs to slow me down

Share this post


Link to post
Share on other sites

Are you on any meds that might smooth out your CNS such as Klonapin? I know that before doing my aerobic excercise (although its much less than before when i could play competitive tennis) I take a pill 40 minutes ahead and usually I feel fine. If I dont and still feel agitated, tachy then I skip that day of excercise. Its just trial and error. I dont know anything about the chemical you mentioned but it sounds worth googling.

Share this post


Link to post
Share on other sites

Good question, Katybug. I notice if I'm flat I don't have that problem, but I will get very tachy if I'm bent at the waist in any way during sex, orgasm or not. Also, according to several websites, adrenaline is released prior to orgasm, so maybe you're feeling the effects of that? Here's a basic explanation: http://www.cerebromente.org.br/n03/mente/orgasm_i.htm

I think oxytocin is calming; its the cuddle hormone, so I wouldn't think it would cause tachy. Adrenaline defintely would, though. This is a good question. Once when I was having a surge I tried to have sex thinking it would relax me. Totally opposite effect! I was more of a mess afterward.

I also noticed that since I started beta blockers I have a much more difficult time reaching orgasm. Maybe it's because they're quashing the effects of adrenaline?

Share this post


Link to post
Share on other sites

Maybe the oxytocin released by orgasm doesn't kick in until afterwards, at the point when people feel relaxed, rather than actually during orgasm? So I doubt it's the oxytocin causing the tachy. Adrenaline sounds more like it.

Share this post


Link to post
Share on other sites

Nothing to be embarrassed about pumpkin :) its an honest situation that I am sure a lot of us experience; myself included. I think its a cause of adrenaline and oxygen control (heavy, fast breathing probably isn't best for us Potsies!) Like Katybug suggested try different positions that maybe don't stress your body as much and you get optimum blood flow...... I use to almost pass out....poor hubby thought he was going to kill me ;) what helped me personally was taking a small dose of lorazepam or antihistamine beforehand.....or if you are taking a beta blocker you can always try a very small dose of that.....

Share this post


Link to post
Share on other sites

Thanks for the replies, everyone. the adrenaline rush would make sense because right before was when the heart hammering was teh worst. i had hoped the oxytocin would be have a calming effect, but i guess it's something i'll have to work around. i definitely get more techy when i'm upright as opposed to laying flat.

Share this post


Link to post
Share on other sites

I get that along with some very pronounced PVC's and, or PAC's right in the middle of a very good orgasm, meaning one that I have held off letting go of for more then a half hour or more and have built up a lot of adrenaline in the process. It use to scare the bejeguz out of me, but I kinda expect it now and then now...Unfortunately it seems to happen with the level and quality of the orgasm itself...lol...So for me its a trade off, if I keep it tame it dosent happen, but if I let it really build up for a wile without releasing, it tends to be a problem. I do believe it can be a real problem if someone's heart isn't healthy...Hmm, rough dilemma...Just sayin

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...